J Korean Soc Clin Toxicol.  2010 Jun;8(1):46-49.

Rhabdomyolysis and Acute Renal Failure Following an Intentional Overdose of Stacker 3 (A Caffeine-Containing Weight-Reduction Supplement)

Affiliations
  • 1Department of Emergency Medicine, College of Medicine, Konyang University, Daejeon, Korea. emmam@catholic.ac.kr

Abstract

"Stacker 3" is one of the most popular caffeine-containing weight-reduction supplements and it has ephedra-free properties as "Stacker 2 Ephedra-Free" in many countries, including Korea. We describe here a 26-year-old woman who took an acute intentional overdose of "Stacker 3" (approximately 50 capsules, total amount: 25 grams, as caffeine 250 mg/kg) and who had delirium, rhabdomyolysis and acute renal failure. She had to be treated by forced diuresis and urine alkalinization, and she subsequently recovered. This is the first such case report in the medical literature.

Keyword

Poisoning; Caffeine; Stacker 3; Rhabdomyolysis; Kidney Failure
Full Text Links
  • JKSCT
Share
  • Twitter
  • Facebook
Copyright © 2020 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr